Alert archive / Indiana / Freeze Warnings in 2007
Freeze Warning 5, NWS Indianapolis, IN
NWS Indianapolis, IN issued this freeze warning at Apr 8, 2007, 3:15 PM EDT for 39 counties in Indiana. It took effect at Apr 9, 2007, 12:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2007, 3:15 PM EDT (19:15 UTC)
- In effect from
- Apr 9, 2007, 12:00 AM EDT
- Expired
- Apr 9, 2007, 10:00 AM EDT
- In force
- 10 hr
- Issued by
- NWS Indianapolis, IN
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.3 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KIND 081915 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 315 PM EDT SUN APR 8 2007 INZ021-028>031-035>049-051>057-060>065-067>072-090315- /O.NEW.KIND.FZ.W.0005.070409T0400Z-070409T1400Z/ /O.EXT.KIND.FZ.A.0001.070409T1400Z-070410T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 315 PM EDT SUN APR 8 2007 /215 PM CDT SUN APR 8 2007/ ...FREEZE WARNING IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 10 AM EDT /9 AM CDT/ MONDAY... ...FREEZE WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 10 AM EDT /9 AM CDT/ MONDAY. THE FREEZE WATCH IS NOW IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING. BELOW FREEZING TEMPERATURES ARE EXPECTED AGAIN TONIGHT. LOOK FOR LATER STATEMENTS REGARDING ADDITIONAL FREEZE WARNINGS. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ JOHNSON
2 follow-up statements
000 WWUS73 KIND 090334 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1134 PM EDT SUN APR 8 2007 INZ021-028>031-035>049-051>057-060>065-067>072-091145- /O.CON.KIND.FZ.W.0005.070409T0400Z-070409T1400Z/ /O.CON.KIND.FZ.A.0001.070409T1400Z-070410T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 1134 PM EDT SUN APR 8 2007 /1034 PM CDT SUN APR 8 2007/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT /9 AM CDT/ MONDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM 10 AM EDT /9 AM CDT/ MONDAY THROUGH TUESDAY MORNING... BELOW FREEZING TEMPERATURES ARE EXPECTED OVERNIGHT. LOOK FOR LATER STATEMENTS REGARDING ADDITIONAL FREEZE WARNINGS. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS73 KIND 090808 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 408 AM EDT MON APR 9 2007 INZ021-028>031-035>049-051>057-060>065-067>072-091615- /O.CON.KIND.FZ.W.0005.000000T0000Z-070409T1400Z/ /O.CON.KIND.FZ.A.0001.070409T1400Z-070410T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 408 AM EDT MON APR 9 2007 /308 AM CDT MON APR 9 2007/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT /9 AM CDT/ THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM 10 AM EDT /9 AM CDT/ THIS MORNING THROUGH TUESDAY MORNING... BELOW FREEZING TEMPERATURES ARE OCCURRING ACROSS CENTRAL INDIANA AND WILL CONTINUE THROUGH 10 AM EDT. LOOK FOR LATER STATEMENTS REGARDING ADDITIONAL FREEZE WARNINGS. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Apr 8, 3:12 PM EDT, 3 minutes earlier.
Area forecast discussion, Apr 8, 3:12 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 312 PM EDT SUN APR 8 2007 .DISCUSSION... SHORT TERM/TONIGHT THROUGH 00Z TUESDAY/...MODELS ARE IN FAIR AGREEMENT IN THE SHORT TERM AND WILL USE A BLEND. MAIN ISSUES WITH THE SHORT TERM WILL BE TEMPS AND CHANCE OF PRECIP. OVER THE LAST SEVERAL DAYS MOS HAS BEEN TOO COOL WITH OVERNIGHT LOWS AND TOO WARM WITH DAYTIME HIGHS. THIS TREND SEEMS TO CARRY ON FOR THE TONIGHT AND MONDAY NUMBERS AS WELL. WILL GO WITH THE WARMER MOS AND ADD A DEGREE OR TWO AT SOME STATIONS TONIGHT. FOR MONDAY WILL START WITH THE COOLER MOS AND THEN CUT A FEW OFF OF THAT AS WELL. TEMPS WONT GET AS WARM AS MOS PREDICTS TOMORROW AS TIME HEIGHT SECTIONS SHOW LINGERING MOISTURE IN THE LOW LEVELS AND A PERSISTENT H8 INVERSION THAT WILL KEEP THE STRATUS IN PLACE. THERE MAY BE SOME EROSION OF THE CLOUD DECK ESPECIALLY IN THE SOUTHERN SECTION OF THE CWA BUT THE SITUATION TOMORROW IS SIMILAR TODAY IN THAT SOME INSTABILITY BELOW THE INVERSION LEVEL WILL HELP FILL IN ANY BREAKS IN THE CLOUDS LEAVING A MOSTLY CLOUDY DAY FOR THE MOST PART. HAVE ADDED LOW POPS MOSTLY TO THE NE 1/3 OF THE CWA TOMORROW. SHORT WAVE DROPPING DOWN FROM NEBRASKA CAN BE SEEN VERY WELL ON WATER VAPOR IMAGERY. AS THIS WAVE MOVES ACROSS THE STATE LATE TONIGHT INTO TOMORROW SOME LIGHT SNOW WILL BE POSSIBLE. THERE WONT BE MUCH IN THE WAY OF ACCUMULATION AND SHOULD STAY UNDER ONE INCH. LONG TERM/00Z TUESDAY THROUGH SUNDAY/... FORECAST IN THE LONG TERM PERIODS WILL HINGE ON THE SPEED OF THE COLD AIRS DEPARTURE AND THE EASTWARD MOVEMENT OF A DEEPENING WEST COAST TROUGH. BEGINNING WITH THE EARLY MORNING HOURS OF TUESDAY...THE WEAK SHORTWAVE WILL EXIT EAST SHORTLY AFTER 00Z. HAVE ENDED POPS AFTER 00Z TUESDAY. H5 TROUGH WILL BE EAST OF THE AREA BY 12Z ON TUESDAY WITH RIDGING BUILDING IN FROM THE PLAINS. LOW TEMPS IN THE UPPER 20S WILL OCCUR...CONSISTENT WITH THE MOS WHICH WAS IN GOOD AGREEMENT. ON TUESDAY...SHORTWAVE EJECTING OUT OF THE ROCKIES WILL FORCE RIDGING TO QUICKLY PUSH INTO THE AREA FROM THE WEST. SURFACE HIGH PRESSURE WILL HELP TO SLOW THE WARM UP A BIT. THE MAV MOS SEEMS TO BE TOO WARM STILL...PERHAPS REACTING TOO MUCH TO THE RISING H5 HEIGHTS. THE SURFACE PATTERN HAS THE LOOK OF COOL AIR BEING OVERRUN AND SO HAVE SIDED WITH THE COLDER MET MOS GUIDANCE. DRY AIR WILL HELP TO HOLD PRECIP OFF UNTIL MUCH LATER. WOULDNT BE TERRIBLY SURPRISED IF PRECIP DIDNT ARRIVE UNTIL AFTER 00Z WED. OVERNIGHT TUESDAY THE QUESTION WILL BE HOW FAR EAST THE PRECIP GETS. AM CONCERNED THAT THE DRY AIR WILL INTERFERE WITH ONSET...SO HAVE TRIMMED LIKELY BACK TO JUST SOUTHWEST FA...AND HIGH CHANCES ELSEWHERE THROUGH 12Z WED. TEMPS WILL REMAIN IN THE MID TO UPPER 30S...SO P TYPE SHOULD NOT BE AN ISSUE. FOR WEDNESDAY THE TROUGH WILL CONTINUE EAST AND SO LIKELY POPS STILL LOOKED REASONABLE. TEMPS SHOULD REMAIN BELOW NORMAL GIVEN THE CLOUDS AND PRECIP COMBINED WITH H8 TEMPS ONLY +4C. BUT DEFINITELY FEELING WARMER THAN THE LAST FEW DAYS. OVERNIGHT WEDNESDAY THE TROUGH WILL CROSS THE AREA AND BRING IN COLD ADVECTION BY 12Z THURSDAY. LOW TEMPS IN THE LOW TO MID 30S MIGHT INTERACT WITH SOME LINGERING PRECIP TO GIVE A SHOT AT A MIX IN THE FAR NORTH...BUT PRECIP MAY BE GONE BY THE COLD AIRS ARRIVAL. BY THURSDAY AND FRIDAY...WARM ADVECTION WILL AGAIN DEVELOP WITH A MUCH LARGER RIDGE BUILDING OVER THE SOUTHEAST AND BRINGING A DEEP WARM AND MOIST SOUTHERLY FLOW. GOOD LLJ BY LATE FRIDAY AND SATURDAY WITH H8 TEMPS OVER +12C AGAIN...SUGGESTING HIGHS BY FRIDAY AND SATURDAY WILL BE NEAR OR ABOVE NORMAL AGAIN. && .AVIATION... DISCUSSION FOR 18Z TAFS. OVC BUT VFR CONDITIONS EXPECTED THROUGH THE TAF PD. ACARS SOUNDINGS SHOW A SHARP INVERSION AROUND 800MB WITH SOME INSTABILITY BELOW THE INVERSION. THEREFORE AS ANY HOLES APPEAR IN THE STRATUS IT WILL CONTINUE TO FILL IN WITH CU THROUGH THE REMAINDER OF THE AFTERNOON. A SHORT WAVE NEAR NEBRASKA THIS AFTERNOON WILL MOVE ACROSS THE TAF SITES AFTER 00Z TONIGHT. WITH THE STRATUS STILL IN PLACE SOME SITES COULD SEE LIGHT SNOW SHOWERS. AT THIS TIME IT WILL BE DIFFICULT TO TIME IN ANY PRECIP ACTIVITY SO WILL REEVALUATE WITH THE 00Z ISSUANCE. NAM SOUNDINGS HAVE CAPTURED THE INVERSION WELL AND KEEP IT IN PLACE THROUGH THE TAF PD SO BKN-OVC SKIES WILL CONTINUE THROUGH TOMORROW. && .IND WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM MONDAY MORNING THROUGH TUESDAY MORNING FOR INZ021-028>031-035>049-051>057-060>065-067>072. FREEZE WARNING FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 10 AM EDT /9 AM CDT/ MONDAY FOR INZ021-028>031-035>049-051>057-060>065- 067>072. && AVIATION/SHORT TERM...SALLY LONG TERM...JOHNSON
Hazardous weather outlook, Apr 8, 5:25 AM EDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 525 AM EDT SUN APR 8 2007 INZ021-028>031-035>049-051>057-062>065-070>072-090930- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-LAWRENCE- JACKSON-JENNINGS- 525 AM EDT SUN APR 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. A FREEZE WARNING IS IN EFFECT THROUGH 10 AM EDT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FREEZE WATCH IS IN EFFECT UNTIL TUESDAY MORNING. OVERNIGHT LOWS ARE EXPECTED TO DROP INTO THE UPPER 20S TONIGHT TO NEAR 30 MONDAY NIGHT. SUBSEQUENT FREEZE WARNINGS WILL BE ISSUED EACH NIGHT TEMPERATURES ARE FORECAST TO DROP BELOW 28 DEGREES. PEOPLE SHOULD PLAN ON PROTECTING THEIR TENDER VEGETATION EACH NIGHT THROUGH TUESDAY MORNING. TEMPERATURES WILL NOT BE QUITE AS COLD THE MIDDLE AND LATER PARTS OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060-061-067>069-090930- SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN- 525 AM EDT SUN APR 8 2007 /425 AM CDT SUN APR 8 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. FREEZE WARNING IS IN EFFECT THROUGH 10 AM EDT OR 9 AM CDT. LOWLAND FLOODING CONTINUES ALONG THE WABASH AND WHITE RIVERS. SEE THE LATEST FLOOD STATEMENT FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. OVERNIGHT LOWS ARE EXPECTED TO DROP INTO THE UPPER 20S TONIGHT TO NEAR 30 MONDAY NIGHT. SUBSEQUENT FREEZE WARNINGS WILL BE ISSUED EACH NIGHT TEMPERATURES ARE FORECAST TO DROP BELOW 28 DEGREES. PEOPLE SHOULD PLAN ON PROTECTING THEIR TENDER VEGETATION EACH NIGHT THROUGH TUESDAY MORNING. TEMPERATURES WILL NOT BE QUITE AS COLD THE MIDDLE AND LATER PARTS OF NEXT WEEK. LOWLAND FLOODING WILL END IN MUCH OF SOUTHWEST INDIANA BY WEDNESDAY. SEE THE LATEST FLOOD STATEMENT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CP
Nearby
Freeze Warnings in Indiana, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.